Alert archive / North Carolina / Special Weather Statements in 2019
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Aug 4, 2019, 8:02 PM EDT for Martin County, Washington County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2019, 8:02 PM EDT (00:02 UTC)
- Expired
- Aug 4, 2019, 9:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Newport/Morehead City, NC
Counties Martin County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 124 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
507
WWUS82 KMHX 050002
SPSMHX
Special Weather Statement
National Weather Service Newport/Morehead City NC
802 PM EDT Sun Aug 4 2019
NCZ029-044-045-080-081-050100-
Washington-Beaufort-Mainland Hyde-Martin-Pitt-
802 PM EDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...
NORTHEASTERN PITT...NORTHWESTERN HYDE...MARTIN...NORTHERN BEAUFORT
AND WESTERN TYRRELL COUNTIES...
At 800 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Westover to near Old Ford. Movement
was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Williamston, Plymouth, Bethel, Stokes, Pinetown, Robersonville,
Pungo, Wenona, Hinson, Pike Road, Westover, Pleasant Grove, Terra
Ceia, Scuppernong, Old Ford, Phelps Lake, Pungo Lake, Mackeys, Roper
and Long Acre VFD.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Seek Shelter in a nearby building or vehicle. Strong winds are
capable of knocking down small trees and blowing around trash cans,
potted plants, lawn furniture and other light outdoor objects.
LAT...LON 3597 7627 3589 7630 3593 7629 3594 7636
3586 7635 3578 7640 3557 7661 3570 7753
3595 7721 3595 7712 3594 7705 3586 7703
3590 7692 3581 7688 3589 7683 3587 7674
3595 7670 3594 7674 3599 7668
TIME...MOT...LOC 0000Z 275DEG 26KT 3590 7672 3570 7712
$$
DAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:46 PM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 2:46 PM EDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 246 PM EDT Sun Aug 4 2019 .SYNOPSIS... A coastal trough offshore will gradually weaken tonight. High pressure offshore with a trough of low pressure to the west will dominate through the upcoming week. && .NEAR TERM /THROUGH TONIGHT/... As of 245 PM Sunday...Rather organized band of convection to the W is slowly moving E. HRRR a bit slow to initialize this activity but does slowly develop and push it E toward ern NC late today/this evening. For now looks like best cvrg will be srn and inland tier and have good chc pops these areas with decreasing to no pops closer to cst. Shear and instab are not overly impressive however a couple stronger storms will be possible. This activity shld diminish later this evening however short wave energy rotating thru approaching upr trf will likely keep some activity going thru the night or will see additional development late with cont chc pops inland. Lows will be in the 70 to 75 dgr range most spots. && .SHORT TERM /MONDAY/... As of 4 AM Sunday...The combination of an upper level trough, mid- level shortwave energy and deep moisture will lead to a rather wet start to the work week on Monday. Will continue likely PoPs over most inland areas from late morn on with lower pops central/srn cst. Locally heavy rain poss with precip wtr values expected to be aoa 2 inches...rainfall amounts may exceed 1 inch in spots. Cloud cover will limit instability, so the severe threat will be low. High temperatures in most areas will be a dgr or two either side of 85. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... As of 310 AM Sunday... Tuesday through Saturday...Despite the presence of the upper level trough in the area, coverage of precipitation will gradually drop from Tuesday into late week as the deeper moisture moves offshore. Will have PoPs mainly in the climatological range for this time of year at 30-40 percent as we transition to a more summer-like surface pattern with high pressure offshore and a lee-side trough inland. A cold front will approach the area on Saturday, which should usher some slightly drier air in by the latter part of next weekend. With less coverage of precipitation during the week, temperatures should rise back into the lower 90s in most areas away from the beaches, with lows mainly low/mid 70s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Short Term /through Monday morning/... As of 130 PM Sunday... VFR conditions expected for the rest of the afternoon with a few showers and thunderstorms forming during the late afternoon/early evening. While the initial round of activity will diminish after sunset, expect shra/tsra to ramp up again overnight as a shortwave approaches the area, bringing with it periods of sub-VFR conditions after midnight and through the rest of the TAF period. Models also suggest some potential for patchy fog developing overnight, leading to an additional factor for brief periods of sub-VFR before sunrise. Long Term /Monday aftn through Fri/... As of 320 AM Sunday...Widespread showers and a few tstms Monday aftn will lead to periods of sub-VFR conditions. Precipitation coverage will be less from Tuesday through Thursday, but occasional sub-VFR conditions will be likely in scattered showers and storms. Areas that receive daytime precipitation may also experience patchy morning fog. && .MARINE... Short Term /Tonight and Mon/... As of 245 PM Sunday...Good boating conditions will cont this period with a loose pres gradient leading to winds below 15 kts. Dir will be mainly SE to S later today and this evening with light and variable winds late tonight. On Monday will see light winds again become more SE to S in the aftn with heating. Seas expected to cont in the 2 to 3 foot range. Long Term /Monday night through Fri/... As of 325 AM Sunday...Winds Monday should gradually veer from N/NE around to S with speeds 10 knots or less and seas 2-4 feet. As the gradient tightens between sharpening surface trough inland and high pressure offshore, winds should increase by later Wednesday into Thursday. SW winds of 15-20 knots are possible over the waters south of Oregon Inlet and some 6-foot seas look to be possible Wednesday night and Thursday, so SCA may be possible. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...RF SHORT TERM...RF LONG TERM...CTC AVIATION...CTC/ML MARINE...RF/CTC
Hazardous weather outlook, Aug 4, 4:41 AM EDT, 15 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 441 AM EDT Sun Aug 4 2019 NCZ029-044>047-079>081-090>092-094-193-194-198-050845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 441 AM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms could produce heavy downpours Monday bringing the threat of localized flooding to low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-203>205-050845- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 441 AM EDT Sun Aug 4 2019 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms could produce heavy downpours Monday bringing the threat of localized flooding to low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 5:44 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
544 PM EDT Sun Aug 4 2019
NCZ090-042230-
Duplin-
544 PM EDT Sun Aug 4 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUPLIN COUNTY...
At 543 PM EDT, a strong thunderstorm was located near Warsaw, moving
east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Warsaw, Kornegay, Bowdens, Beautancus, Kenansville, Albertson,
Sarecta, Faison and Magnolia.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3490 7815 3504 7815 3508 7816 3509 7817
3513 7817 3516 7791 3515 7789 3516 7788
3517 7783 3515 7778 3499 7774 3485 7797
3482 7817
TIME...MOT...LOC 2143Z 255DEG 21KT 3497 7813
SGKSpecial weather statement, Aug 4, 6:11 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
611 PM EDT Sun Aug 4 2019
NCZ079-091-042245-
Greene-Lenoir-
611 PM EDT Sun Aug 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREENE AND NORTHWESTERN
LENOIR COUNTIES...
At 611 PM EDT, a strong thunderstorm was located over Jason, or near
La Grange, moving northeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Kinston, La Grange, Snow Hill, Dawson, Institute, Jason, Kinston
Regional Jetport, Hookerton, Fort Run VFD and Shine.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3534 7782 3536 7782 3538 7780 3540 7780
3543 7783 3550 7783 3550 7782 3546 7761
3537 7748 3524 7772 3530 7783
TIME...MOT...LOC 2211Z 217DEG 9KT 3536 7775
SGKSpecial weather statement, Aug 4, 7:17 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
717 PM EDT Sun Aug 4 2019
NCZ029-044-045-079-080-050000-
Greene-Washington-Beaufort-Martin-Pitt-
717 PM EDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL GREENE...
WESTERN WASHINGTON...NORTHERN PITT...MARTIN AND NORTHWESTERN BEAUFORT
COUNTIES...
At 717 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wilson to near Old Ford. Movement
was northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Greenville, Williamston, Farmville, Plymouth, Bethel, Stokes,
Pinetown, Robersonville, Pactolus, House, Bruce, Hinson, Westover,
Pleasant Grove, Terra Ceia, Old Ford, Pitt Greenville Airport, East
Carolina University, Mackeys and Roper.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3601 7721 3593 7719 3594 7705 3586 7704
3590 7692 3581 7689 3589 7683 3587 7675
3594 7669 3593 7674 3594 7674 3596 7672
3596 7646 3559 7674 3561 7776 3580 7747
3582 7735 3600 7741 3607 7733
TIME...MOT...LOC 2317Z 217DEG 17KT 3568 7790 3569 7711
SGKSpecial weather statement, Aug 4, 8:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
802 PM EDT Sun Aug 4 2019
NCZ029-044-045-080-081-050100-
Washington-Beaufort-Mainland Hyde-Martin-Pitt-
802 PM EDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...
NORTHEASTERN PITT...NORTHWESTERN HYDE...MARTIN...NORTHERN BEAUFORT
AND WESTERN TYRRELL COUNTIES...
At 800 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Westover to near Old Ford. Movement
was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Williamston, Plymouth, Bethel, Stokes, Pinetown, Robersonville,
Pungo, Wenona, Hinson, Pike Road, Westover, Pleasant Grove, Terra
Ceia, Scuppernong, Old Ford, Phelps Lake, Pungo Lake, Mackeys, Roper
and Long Acre VFD.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Seek Shelter in a nearby building or vehicle. Strong winds are
capable of knocking down small trees and blowing around trash cans,
potted plants, lawn furniture and other light outdoor objects.
LAT...LON 3597 7627 3589 7630 3593 7629 3594 7636
3586 7635 3578 7640 3557 7661 3570 7753
3595 7721 3595 7712 3594 7705 3586 7703
3590 7692 3581 7688 3589 7683 3587 7674
3595 7670 3594 7674 3599 7668
TIME...MOT...LOC 0000Z 275DEG 26KT 3590 7672 3570 7712
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:26 AM EDT | Special Marine Warning | MHX | 34 min | |
| Aug 5, 11:30 AM EDT | Special Weather Statement | MHX | Dare | 45 min |
| Aug 5, 1:34 PM EDT | Special Marine Warning | MHX | 26 min | |
| Aug 5, 1:36 PM EDT | Special Weather Statement | MHX | Dare | 24 min |
| Aug 5, 5:50 PM EDT | Special Weather Statement | MHX | Duplin, Lenoir | 55 min |
| Aug 5, 7:06 PM EDT | Areal Flood Advisory | MHX | Beaufort, Greene, Lenoir, Martin, Pitt | 114 min |
| Aug 5, 7:28 PM EDT | Special Marine Warning | MHX | 62 min |
Nearby
Special Weather Statements in North Carolina, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.